Causes of Clostridium Dificile besides antibiotics?

Know the answer? Share your knowledge and answer this Depression question.

Learn

Take Action

< Depression Questions

Questions About Depression


Causes of Clostridium Dificile besides antibiotics?
I got a pretty bad case Clostridium Dificile Colitis about 1.5 weeks ago. My mom looked up information on it and it said that it can be caused by an antibiotic and your body's reaction to it. I can't find any other possible causes besides that. I never took any antibiotics before this happened. I was on meds: Celexa, Abilify, Adderall, Vyvanse, NuvaRing but they weren't antibiotics. I wa wondering if anyone else has had a case of C.Diff that wasn't caused by antibiotics or if anyone knows other possible causes.
Answers
Mom got the wrong information, talk with your doctor.
"C. difficile bacteria are passed in feces and spread to food, surfaces and objects when people who are infected don't wash their hands thoroughly. The bacteria produce hardy spores that can persist in a room for weeks or months. If you touch a surface contaminated with C. difficile, you may then unknowingly ingest the bacteria. People in good health don't usually get sick from C. difficile. Your intestines contain millions of bacteria, many of which help protect your body from infection. But when you take an antibiotic to treat an infection, the drug can destroy some of the normal, helpful bacteria as well as the bacteria causing the illness. Without enough healthy bacteria, C. difficile can quickly grow out of control. The antibiotics that most often lead to C. difficile infections include fluoroquinolones, cephalosporins, clindamycin and penicillins." (source 1)

Latest Articles


Latest Quiz


Are You Depressed?
Please be aware that this information is provided to supplement the care provided by your physician. It is neither intended nor implied to be a substitute for professional medical advice. CALL YOUR HEALTHCARE PROVIDER IMMEDIATELY IF YOU THINK YOU MAY HAVE A MEDICAL EMERGENCY. Always seek the advice of your physician or other qualified health provider prior to starting any new treatment or with any questions you may have regarding a medical condition. Copyright ©2014 EBSCO Publishing All rights reserved. Source: EBSCO